Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Quad Cities, IA

February 20, 2014Clark County, Missouri; Hancock County, Illinois; Lee County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Feb 20, 2014, 1:56 PM CST for Clark County, Missouri; Hancock County, Illinois; Lee County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 20, 2014, 1:56 PM CST (19:56 UTC)
Expired
Feb 20, 2014, 2:30 PM CST
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lee County, IA, Hancock County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 154 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WUUS53 KDVN 201956
SVRDVN
IAC111-ILC067-MOC045-202030-
/O.NEW.KDVN.SV.W.0003.140220T1956Z-140220T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
156 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LEE COUNTY IN SOUTHEAST IOWA...
  WEST CENTRAL HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  EASTERN CLARK COUNTY IN NORTHEAST MISSOURI...

* UNTIL 230 PM CST

* AT 152 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF WAYLAND...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  KEOKUK...NAUVOO...WAYLAND...ALEXANDRIA...WARSAW...ST.
  FRANCISVILLE...NEW BOSTON...MONTROSE...GREGORY LANDING...CLARK
  CITY...FROST ISLAND CONSERVATION AREA...VINCENNES...MOOAR...
  ARGYLE...SUMMITVILLE...KEOKUK AIRPORT...SANDUSKY...CHARLESTON...
  GALLAND AND BLUFF PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4026 9176 4057 9164 4063 9152 4060 9138
      4048 9131 4025 9150
TIME...MOT...LOC 1956Z 220DEG 34KT 4033 9163

HAIL...1.00IN
WIND...<50MPH

$$
SHEETS
2 follow-up statements
555 
WWUS53 KDVN 202010
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
210 PM CST THU FEB 20 2014

IAC111-ILC067-MOC045-202030-
/O.CON.KDVN.SV.W.0003.000000T0000Z-140220T2030Z/
LEE IA-HANCOCK IL-CLARK MO-
210 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CLARK...WEST CENTRAL HANCOCK AND SOUTH CENTRAL LEE COUNTIES UNTIL 230
PM CST...

AT 206 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL LEE AND NORTHWESTERN HANCOCK
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4043 9159 4056 9153 4061 9148 4060 9139
      4060 9138 4048 9131 4025 9150
TIME...MOT...LOC 2010Z 221DEG 48KT 4055 9139

HAIL...1.00IN
WIND...<50MPH

$$

SHEETS
988 
WWUS53 KDVN 202023
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
223 PM CST THU FEB 20 2014

IAC111-ILC067-MOC045-202032-
/O.EXP.KDVN.SV.W.0003.000000T0000Z-140220T2030Z/
LEE IA-HANCOCK IL-CLARK MO-
223 PM CST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK...WEST 
CENTRAL HANCOCK AND SOUTH CENTRAL LEE COUNTIES HAS BEEN CANCELLED... 

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4043 9159 4056 9153 4061 9148 4060 9139
      4060 9138 4048 9131 4025 9150
TIME...MOT...LOC 2022Z 221DEG 48KT 4067 9125

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 11:30 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 20, 11:30 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CST THU FEB 20 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM CST THU FEB 20 2014

AGAIN AN ABBREVIATED QUICK HIT SHORT TERM AFD THIS MORNING WITH
EXTENDED COORDINATION AND STORM ANALYSIS. CURRENT ELEVATED COOL
SEASON MCS TYPE COMPLEX WILL MOVE OUT THIS MORNING WITH TEMPORARY
LULL OR JUST FESTERING RAIN/SHOWERS/SOME THUNDER. BUT NEXT BIG
CONVERGENT SURGE AND STRONG LLVL THTA-E ADVECTION ON 50-60 KT LLJ
WILL PUSH ANOTHER ROUND UP ACRS MUCH OF THE SOUTHEASTERN HALF TO
2/3S OF THE CWA FROM MID MORNING THROUGH EARLY AFTERNOON. THIS
ACTIVITY ALREADY FORMING IN EASTERN KS INTO SOUTHWEST MO ATTM.
ANOTHER HALF INCH OR MORE OF RAINFALL POSSIBLE WITH THIS SECOND
ROUNDS WARRANTS AN EXPANSION OF THE FLOOD WATCH WEST AND SOUTHWEST
A TIER OF COUNTIES. MAY BE SOME NUISANCE FLOODING WITH ALREADY
SOAKED/FULL DRAINAGE DITCHES AND CREEKS FROM THIS MORNING/S
RAINFALL. MID LEVEL INSTABILITY/MUCAPE PLUME OF 200-600+ J/KG
H85-H5 MB MUCAPES AND STRENGTHENING SHEAR IN THAT LAYER MAY PRODUCE
MORE DISCRETE CELLS CAPABLE OF PRODUCING LARGER HAIL THAN PEA SIZE
INTO THE SOUTHERN CWA LATER THIS MORNING AND MIDDAY. MAY HAVE TO
WATCH FOR SEVERE SIZE HAIL OF AN INCH.

00Z RUN MODELS IN GOOD AGREEMENT OF BOMBING CYCLONE ROLLING UP
ALONG AND WEST OF THE MS RVR IN EASTERN IA...TO CENTRAL WI BY THIS
EVENING POSSIBLY DEEPENING TO VERY INTENSE LOW PRESSURE VALUES OF
975 MB OR EVEN LOWER ACRS WI INTO THE U.P. OF MI. THIS PATH AND
CURRENT TIMING OF IN-WRAPPING COLD CONVEYOR SUGGESTS RAIN SWITCH
OVER TO SNOW NOT TO OCCUR ACRS THE FAR WEST TIL AFTER 3 PM CST AND
POSSIBLY LATER. RAIN SNOW MIX AND TO ALL SNOW NOT TO HIT THE MS
RVR VALLEY TIL PROBABLY AFTER 5 PM CST. THIS DELAY IN SWITCH
OVER...SOME ADJUSTMENT OF HEAVY DEF ZONE SNOWS FURTHER WEST AND
NORTH SUGGEST THE PREVIOUS WARNING AREAS TO GET ONLY 1-3 INCHES OF
SNOW...4 INCHES AT THE MOST NEAR INDEPENDENCE. IT COULD BE LESS
THAN THIS OF ONLY 1-2 WIND BLOWN INCHES HARD TO ACCURATELY
MEASURE. THUS HAVE ADJUSTED THE WINTER STORM WARNING TO AN
ADVISORY WITH THE REDUCED SNOW AMOUNTS. INTENSE CYCLONIC GRADIENT
LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...TROP FOLD DOWN
UNDER H6 MB POSSIBLE ALL SUGGEST SFC WINDS OF 25-35 MPH SUSTAINED
WITH GUSTS UP TO 50 TO 55 MPH. SO THERE COULD STILL BE SOME NEAR
WHITE OUT CONDITIONS AT TIMES WITH SNOW SQUALLS....SUPPORTING THE
NEED OF A WINTER WX ADVISORY FOR COMBO OF VERY STRONG WINDS AND
REDUCED VSBYS. A SCENARIO WHICH MAY EVEN SUGGEST GRAVITY WAVE HIGH
GUST ENHANCEMENT THIS EVENING. HAVE EXPENDED THE HIGH END WIND
ADVISORY ACRS THE REST OF THE CWA NOT COVERED BY THE WINTER
HEADLINES. A VERY INTERESTING BUT CHALLENGING SYSTEM TO SAY THE
LEAST. WRAP AROUND LIGHTER SNOW SHOWERS FROM MID EVENING TO PAST
MIDNIGHT NORTH OF HWY 30.    ..12..

.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 410 AM CST THU FEB 20 2014

MAINLY DRY CONDITIONS WITH RETURN TO BELOW NORMAL TEMPERATURES
THROUGHOUT MUCH OF THE EXTENDED.

FRIDAY-FRIDAY NIGHT...STRONG LOW PRESSURE WILL CONTINUE TO DEEPEN TO AN
IMPRESSIVE 972MB AS IT LIFTS NORTHEAST OUT OF MIDWEST AND INTO THE
NORTHERN GREAT LAKES. AFTER A VERY WINDY THURSDAY PM/FRIDAY
AM...WEST WINDS WILL EVENTUALLY DIMINISH TO AROUND 15 MPH DURING THE
AFTERNOON WITH CLEARING SKIES. RAISED HIGH TEMPS A FEW DEGREES WITH
THE ANTICIPATION OF CLOUDS CLEARING FROM SW TO NE BY LATE MORNING.
IF CLOUDS LINGER INTO THE AFTERNOON THEN TEMPS MAY BE TOO HIGH. ALSO
ABUNDANT LOW LEVEL MOISTURE FROM RECENT RAINS MAY LOWER THE DIURNAL
TEMP RANGE FOR LATER SHIFTS TO CONSIDER. FOR NOW WILL GO WITH HIGHS
IN THE UPPER 20S ALONG AND NORTH OF HIGHWAY 20 TO THE MIDDLE 40S IN
THE FAR SOUTH WHERE CLOUDS CLEAR THE FASTEST. A WEAK SHORTWAVE WILL
DROP SOUTHEAST OUT OF THE PLAINS WHICH WILL BRING A SLIGHT CHANCE OF
RAIN OR SNOW TO THE FAR SOUTH PORTIONS OF CWA. HOWEVER...MOISTURE
AVAILABILITY ON THE LATEST MODEL RUNS NOT VERY IMPRESSIVE AND LATER
SHIFTS MAY BE ABLE TO REMOVE SLIGHT CHANCE POPS FROM FORECAST.

SATURDAY-MONDAY NIGHT...UPPER PATTERN CHANGE TO BRING A RETURN TO BELOW
NORMAL TEMPERATURES TO THE REGION.  500 MB RIDGE CURRENTLY JUST OFF
THE WEST COAST TO RE-AMPLIFY OVER THE NORTHWEST CONUS REACHING AS
FAR NORTH AS ALASKA PROVIDING MERIDIONAL FLOW INTO THE UPPER PLAINS
WITH LARGE TROUGH OVER EASTERN CANADA. COLD ARCTIC AIR WILL DROP
INTO THE CONUS THROUGHOUT THE PERIOD WITH 85H TEMPS IN THE -4 TO
-10C RANGE THROUGH TUESDAY OVER THE CWA. THIS TRANSLATES TO HIGHS
MAINLY IN THE 20S AND LOWS IN THE SINGLE DIGITS AND TEENS THROUGH
TUESDAY. UNFORTUNATELY WINTER IS NOT OVER YET. ANOTHER CLIPPER TYPE
SYSTEM TO DROP SOUTH OUT OF CANADA ON MONDAY BRINGING CHANCES OF
LIGHT SNOW TO THE AREA. THIS SYSTEM IS PROGGED TO BE STRONGER THAN
FRIDAY NIGHT/S SYSTEM WITH LIGHT SNOW ACCUMS POSSIBLE ACROSS MUCH OF
THE AREA. HOWEVER...THERE IS SIGNIFICANT TIMING AND STRENGTH ISSUES
IN THE MODELS TO REALLY GET INTO MUCH DETAIL THIS FAR OUT IN THE
FORECAST ATTIM.

TUESDAY-WEDNESDAY...DRY CONDITIONS EXPECTED WITH 1030 MB SURFACE
HIGH TO BUILD INTO THE CENTRAL PLAINS WITH A DRY COLD FRONT PASSAGE
ACROSS THE CWA WEDNESDAY. STRONG CAA IN THE LOW LEVELS TO BRING EVEN
COLDER AIR INTO THE REGION. 85H TEMPS WILL DROP INTO THE -16 TO -24C
RANGE MAKING FOR THE COLDEST DAYS IN THE EXTENDED. HIGHS TO ONLY
REACH THE LOWER TEENS NORTH TO THE MIDDLE 20S SOUTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1130 AM CST THU FEB 20 2014

INTENSE LOW PRESSURE SYSTEM LOCATED NEAR KANSAS CITY THIS MORNING
WILL LIFT NORTHEAST AND INTENSIFY AS IT PASSES THROUGH EASTERN IOWA
THIS AFTERNOON. NORTHEAST OF THE LOW...WIDESPREAD FOG...LOW
CLOUDS...AND AREAS OF RAIN AND DRIZZLE WERE RESULTING IN WIDESPREAD
LIFR AND EVEN VLIFR CONDITIONS OVER MUCH OF IOWA AND NORTHWEST
ILLINOIS. THIS WILL CONTINUE TO KEEP POOR CONDITIONS OVER THE
TERMINALS UNTIL THE STORM CENTER PASSES LATER THIS AFTERNOON. IN
ADDITION...THE STRENGTH OF THIS SYSTEM WILL PRODUCE SCATTERED
THUNDERSTORMS...SOME OF WHICH MAY PRODUCE SMALL HAIL...ESPECIALLY AT
CID...DBQ AND MLI THIS AFTERNOON. AS THE LOW LIFTS INTO WI...THE
COLD FRONT WILL SWEEP THROUGH EASTERN IOWA WITH DEVELOPING VERY STRONG
WEST WINDS THAT WILL CONTINUE THROUGH TONIGHT. SURFACE WIND GUSTS
UP TO 50 MPH WILL BE POSSIBLE. THE STRONGEST WINDS WILL IMPACT
PRIMARILY DBQ...MLI AND CID. AS THE FRONT MOVES THROUGH...RAIN
SHOWERS WILL CHANGE TO SNOW WITH LIGHT ACCUMULATIONS POSSIBLE AT
CID AND DBQ WITH CONTINUED IFR CONDITIONS THIS EVENING WITH
POSSIBLE BLOWING SNOW. WHILE WINDS WILL REMAIN STRONG...CIGS AND
VISIBILITIES WILL IMPROVE TO MVFR AND THEN VFR OVERNIGHT INTO
FRIDAY MORNING.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
     CEDAR-CLINTON-DES MOINES-HENRY IA-JACKSON-JEFFERSON-JOHNSON-
     KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

     FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR DES MOINES-HENRY
     IA-JEFFERSON-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     FRIDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-IOWA-JONES-LINN.

IL...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
     BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

     FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN-WHITESIDE.

MO...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
     CLARK-SCOTLAND.

     FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR CLARK-SCOTLAND.

&&

SHORT TERM...12
LONG TERM...GROSS
AVIATION...SHEETS
Hazardous weather outlook, Feb 20, 5:15 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CST THU FEB 20 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
515 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE WINTER STORM SYSTEM WILL MOVE THROUGH THE AREA. ROUNDS OF
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
OUTLOOK AREA THROUGH EARLY AFTERNOON. THE SEASONABLY HIGH AMOUNTS OF
RAINFALL MAY CAUSE URBAN AND SMALL STREAM FLOODING THROUGH THE EARLY
AFTERNOON. THERE IS A LOW CHANCE THAT THE NEXT ROUND OF THUNDERSTORMS
MOVING OUT OF MISSOURI MAY PRODUCE HAIL UP TO 1 INCH THIS MORNING
THROUGH MIDDAY ALONG AND SOUTH OF INTERSTATE 80. TEMPORARY LULLS IN
THE RAIN MAY ALLOW AREAS OF DENSE FOG TO FORM AT TIMES THROUGH LATE
AFTERNOON BEFORE THE WINDS PICK UP OUT OF THE WEST.

LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...RAIN WILL CHANGE TO
SNOW FROM WEST TO EAST. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE NOW
EXPECTED GENERALLY ALONG AND WEST OF A LINE FROM IOWA CITY TO
DUBUQUE.

VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON THROUGH
TONIGHT. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH ARE LIKELY...
WITH GUSTS AS HIGH AS 50 MPH POSSIBLE OVER THE ENTIRE OUTLOOK AREA.

WITH THE LOWER SNOW AMOUNTS NOW EXPECTED...THE WINTER STORM WARNING
HAS BEEN SWITCHED OVER TO A WINTER WEATHER ADVISORY FOR THE NORTHWEST
PORTION OF THE OUTLOOK FOR LATE THIS AFTERNOON THROUGH TONIGHT. THE
COMBINATION OF THE SNOWFALL AND VERY STRONG WINDS...WILL RESULT IN
BLOWING AND DRIFTING SNOW. DESPITE THE LOWER SNOW AMOUNTS NOW
EXPECTED...THE STRONG WINDS COMBINED WITH THE SNOW WILL STILL RESULT
IN SOME PERIODS OF NEAR WHITEOUT CONDITIONS IN THE ADVISORY AREA.
PLEASE SEE THE LATEST WINTER WEATHER PRODUCT FOR MORE COMPLETE AND
UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR LIGHT ACCUMULATING SNOW ON MONDAY OVER THE
OUTLOOK AREA. HOWEVER...THERE REMAINS SOME UNCERTAINTY IN THE TIMING
AND STRENGTH OF SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED ALONG
AND SOUTH OF INTERSTATE 80 TODAY. REPORTS OF SNOWFALL AMOUNTS GREATER
THAN 1 INCH THIS EVENING WILL BE APPRECIATED.

12/GROSS

In the hours before

Local storm report, Feb 20, 12:26 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1226 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             VICTOR                  41.73N 92.29W
02/20/2014  E0.25 INCH       IOWA               IA   TRAINED SPOTTER

&&

DANF
Special weather statement, Feb 20, 1:15 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CST THU FEB 20 2014

IAZ040-041-051>053-063>065-067-076>078-087-088-098-099-ILZ034-MOZ009-
010-202015-
WASHINGTON IA-VAN BUREN IA-MUSCATINE IA-LOUISA IA-LINN IA-LEE IA-
KEOKUK IA-JOHNSON IA-JEFFERSON IA-IOWA IA-HENRY IA-DELAWARE IA-
BENTON IA-BUCHANAN IA-CEDAR IA-JONES IA-HANCOCK IL-CLARK MO-
SCOTLAND MO-
115 PM CST THU FEB 20 2014

...THUNDERSTORMS WITH HAIL AND HEAVY RAINS...

MORE THUNDERSTORMS WILL BE MOVING THROUGH THE AREA THROUGH 2PM.  THE
STORMS WILL HAVE THE POTENTIAL OF PRODUCING HAIL UP TO PENNY SIZE
AND BRIEF HEAVY RAINS.  THE STORMS WERE MOVING NORTHEAST AT 50 MPH.
THE RAPID MOVEMENT OF THE STORMS SHOULD LIMIT THE AMOUNT OF RAINFALL
AT ANYONE LOCATION.

&&

LAT...LON 4151 9241 4152 9230 4227 9227 4230 9208
      4262 9202 4265 9161 4230 9160 4230 9136
      4081 9141 4070 9111 4055 9141 4040 9137
      4038 9145 4019 9146 4024 9151 4030 9235
      4060 9236 4061 9219 4115 9219 4117 9242

DLF
Local storm report, Feb 20, 1:16 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
116 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             WASHINGTON              41.30N 91.69W
02/20/2014  M0.75 INCH       WASHINGTON         IA   FIRE DEPT/RESCUE

            DIME SIZE HAIL LASTED 5 MINUTES.

&&

DLS
Local storm report, Feb 20, 1:18 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HAIL             N RIVERSIDE             41.48N 91.57W
02/20/2014  M0.25 INCH       WASHINGTON         IA   TRAINED SPOTTER

&&

DLS
Local storm report, Feb 20, 1:38 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
138 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             MARION                  42.03N 91.59W
02/20/2014  M1.00 INCH       LINN               IA   LAW ENFORCEMENT

            INTERSECTION OF HWYS 13 AND 151

&&

STEVEK
Local storm report, Feb 20, 1:55 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
155 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             W PLEASANT PLAIN        41.15N 91.86W
02/20/2014  E0.25 INCH       JEFFERSON          IA   TRAINED SPOTTER

&&

TERRYS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 8:53 PM CSTWind AdvisoryDVNClark, Scotland42 hr
Feb 20, 6:56 AM CSTSpecial Weather StatementDVNClark, Scotland49 min
Feb 20, 7:27 AM CSTAreal Flood WarningDVNClark, Scotland12 hr
Feb 20, 8:06 AM CSTSpecial Weather StatementDVNClark, Scotland54 min
Feb 20, 12:18 PM CSTRiver Flood WarningDVNClark56 hr
Feb 20, 1:15 PM CSTSpecial Weather StatementDVNClark, Scotland60 min
Feb 19, 11:49 PM CSTSpecial Weather StatementDVNMcDonough56 min
Feb 20, 3:09 AM CSTSpecial Weather StatementDVNHancock, McDonough, Warren51 min
Feb 20, 4:24 AM CSTSpecial Weather StatementDVNBureau, Carroll, Putnam, Whiteside51 min
Feb 20, 8:30 AM CSTSpecial Weather StatementDVNHenderson, McDonough, Warren60 min
Feb 20, 9:27 AM CSTSpecial Weather StatementDVNBureau, Putnam63 min
Feb 20, 2:36 PM CSTSpecial Weather StatementDVNHancock, Henderson, Henry, Jo Daviess, McDonough, Mercer and 2 more54 min
Feb 20, 2:47 PM CSTSpecial Weather StatementDVNHancock, Henderson, Henry, Jo Daviess, McDonough, Mercer and 2 more43 min
Feb 20, 3:32 PM CSTSpecial Weather StatementDVNBureau, Carroll, Henry, Jo Daviess, Rock Island, Stephenson and 1 more58 min
Feb 20, 3:03 AM CSTSpecial Weather StatementDVNDes Moines, Henry, Lee, Louisa, Van Buren42 min
Feb 20, 4:09 AM CSTWinter Weather AdvisoryDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Jones and 1 more23 hr
Feb 20, 1:26 PM CSTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn34 min
Feb 20, 1:33 PM CSTSevere Thunderstorm WarningDVNDelaware, Jones, Linn27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.